SELECT ISSUE


MÆDICA - a Journal of Clinical Medicine | Vol. 13, nr. 2, 2018
ISSN 1841-9038  |  e-ISSN 2069-6116
ISSN-L 1841-9038
CNCSIS - CMR - B+

HIGHLIGHTS

Plagiatul – in actualitate

Tema plagiatului este tot mai mult discutata in ultima vreme. Aparitia unor programe performante de cautare si identificare a similitudinilor intre texte [...]

Committe on Publication Ethics

A forum for responsible and ethical research publishing – Code of Conduct and Best Practice Guidelines for Journal Editors.

Members Area


A Rare Case of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): Glimepiride, the Unlikely Culprit

ABSTRACT

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare and challenging entity which can be life threatening and is associated with many medications. Yet, Glimepiride has never been reported as offending agent.
We present here the first case of Glimepiride induced DRESS syndrome. A 40-year-old male with type 2 diabetes mellitus was prescribed Glimepiride. One month later, the patient presented with diffuse rash, fever, swelling of extremities and jaundice. The leucocyte count at presentation was 22,000 cells/μL and absolute eosinophil count 5,400 cells/μL, with no atypical cells on peripheral blood smear. Skin biopsy was non-specific. Other sources of infections such as parasitic infections, HIV, viral hepatitis were ruled out. Patient improved symptomatically on discontinuation of Glimepiride and improved dramatically on steroids. DRESS syndrome as a possible complication of Glimepiride should be considered by clinicians.
According to RegiSCAR, our case was categorized as definitive with score of 7. In the vast majority of reported cases, they are classified as probable cases.
Keywords: drug reaction, Glimepiride, RegiSCAR

Full text | PDF